MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown screws, part# unk, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported a screw fractured upon insertion during implantation of a temporomandibular joint prosthesis.The fossa already had two screws inserted, and the two already inserted screws were removed to facilitate removal of the piece of the fractured screw.Some of the bone around the fractured screw had to be milled around the screw to allow pliers to grip the shaft of the fractured screw.The fractured screw was removed resulting in a delay of around twenty minutes.The field was then filled with a rescue screw and the implantation surgery was successfully completed.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted which confirmed that the screw has fractured where the screw head meets the screw body.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (99-6579) and the previous one year (from the notification date) regarding the screw breaking, there is a (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is the application of excessive force beyond what the screw is designed for.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
Review of sales data revealed that one lot number was sold to the hospital during the time period of the incident.The was the only complaint found regarding a broken screw for this part# 99-6579, lot# 125350.The dhr for this device was reviewed, no non-conformances were found.There are no indications of manufacturing defects.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9574271
Report Number0001032347-2020-00032
Device Sequence Number19455463
Product Code JEY
UDI-Device Identifier00841036057459
UDI-Public00841036057459
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6579
Device Lot Number125350
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/27/2020
06/08/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date03/27/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;